MAUDE Adverse Event Report: COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25293
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to use during a flexible ureteroscopy, a cook® single-use holmium laser fiber was noted to have separated inside the scope.The device did not make patient contact.A new fiber was opened to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation: a visual inspection of the returned device was conducted.Damage at several points of the laser fiber was confirmed.The laser fiber was connected into a cook in-house laser unit, and it was found that the laser fiber usable and total energy transmitted through the fiber measured as zero.This confirms that no energy was transmitted when the damage occurred.Following a physical evaluation of the device, the investigation conclusion has not changed.Based on the available information, cook has concluded that the most probable cause of the fiber tip breakage was the improper handling of the laser fiber.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, prior to use during a flexible ureteroscopy, a cook® single-use holmium laser fiber was noted to have separated inside the scope.The device did not make patient contact.A new fiber was opened to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.Accordingly, no physical examination was performed.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The device is provided with instructions for use which caution that several different factors affect the life of any fiber, including: improper handling, poor laser beam alignment or focus, continuous lasing with the fiber tip in contact with tissue, never subject fiber optics to sharp bends in handling, use, or storage.Extended lasing at high power, discard any fiberoptic assembly that is cracked or broken or does not meet minimum transmission standards.Based on the available information, cook has concluded that the most probable cause of the fiber tip breakage was the improper handling of the laser fiber.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
COOK SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11715513
Report Number1820334-2021-01203
Device Sequence Number19875641
Product Code GEX
UDI-Device Identifier00827002252936
UDI-Public(01)00827002252936(17)230110(10)10259435
Combination Product (Y/N)N
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2023
Device Model NumberG25293
Device Catalogue NumberHLF-S200-HSMA
Device Lot Number10259435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer08/12/2021
09/07/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date08/16/2021
09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1